Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

What causes pain in feet, knees and hands?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 4851 Questions
Question
I read your response to my current issues. I have had so many Blood tests, dyed Cat-scans, leg ultra sounds I am not sure if these are the tests you were referring to have done. I have A LOT of joint pain in my feet, knees and hands (possibly back. unknown due to lower back fusion done 2 years ago).this bad pain makes it hard to walk normally, especially without pain. This is kind of new, had before but went away and not as bad. Swelling in feet and legs is still happening daily, along with muscle cramps. I have been on a no sugar (only fruit sugar) and no bread diet with my husband for several moths, with little result. He dropped 20+lbs fast. I have more to lose. Not sure if this has anything to do with joint pain. I live I a small town with a few options. I am wondering if I need to see a specialist instead of general physician? I have been so busy with work and planning my daughters wedding that I haven't tried to go back to my current doctor.

http://doctor.healthcaremagic.com/AskDoctorInboxServlet?page=viewQuery&queryId=119425
Posted Fri, 8 Aug 2014 in Bones, Muscles and Joints
 
 
Answered by Dr. Albana Sejdini 21 hours later
Brief Answer:
Heart/kidney/liver to be evaluated...

Detailed Answer:
Hi back,

Great to hear from you!

From what you are reporting, I do not have any data regarding your :
- Heart
- kidney
- liver

So, to my opinion, you should discuss with your gp to run the adequate testing to exclude problems with these organs. If everything would result ok (as per your legs blood vessels); then, swelling might related to:
- arthritis
- staying in standing position for too long
- being overweight

Try to :
- lose more weight
- raise your feet whenever you can
- continue with healthy diet and lifestyle regimen

Hope it helped!
Dr.Albana
P.s. Congratulations to your daughter! Once the wedding preparations are over, should go back to your regular doctor first, run the basic tests as mentioned earlier. If anything, can consult specialist. But, first run the tests as mentioned earlier.
Above answer was peer-reviewed by
 
Follow-up: What causes pain in feet, knees and hands? 13 hours later
I will have to ask my doctor what tests he had performed. I do know I have an enlarged liver. The question was asked if I drank a lot of alcohol or ate a lot of sugar, which both answers were no. I have a fatty liver, probably caused by being over weight. There is a small vessel mass on liver near gallbladder. Small mass on left kidney. They have said both are not cancer and nothing to worry about. ultrasound and 2 dyed CAT scan studies done. Masses discovered when I was diagnosed with diverticulitis. I had an echo about 2 years ago, after I had blood clot and PE's. They said my heart was fine. I saw a vascular? specialist regarding my leg veins etc and he did an ultrasound and said everything seemed fine, blot clot healed and no new ones. He recommended stockings and wanted me to double water pill. Blood pressure is always good. Pulse rate changes a lot. At rest around 70 and will spike to 115 with little activity (not every time). I am on a CPAP machine due to O2 saturation dropping to 70's-80's at night. This occurred after back surgery 2 years ago. I left hospital on O2 and eventually only needed at night, then the blood clot happened, a shot-gunned into my lungs, both side all lobes. Since then I use CPAP t night.
I think that is enough info for my past 2 years.
 
 
Answered by Dr. Albana Sejdini 4 hours later
Brief Answer:
Deep vein thrombosis-the cause..

Detailed Answer:
Hi back,

From what you are reporting now, the swelling in your feet is due to deep vein thrombosis (dvt). If your last consultation with angiologist (vascular specialist) was 2 years ago, then, you need to schedule another appointment to evaluate the blood vessels in the legs.

It is important to:
- limit salt intake
- keep your legs raised whenever you can
- wear the stockings as suggested by your doctor
- take water pill (if swelling is worse-double the dosage; other times take regular dose)
- massaging your legs and feet can help improve blood circulation and reduce edema

Hope it helped!
Dr.Albana
Above answer was peer-reviewed by
 
Follow-up: What causes pain in feet, knees and hands? 13 minutes later
I saw the vascular special this year, do to water retention. Blood clot was only in my right calve not left, but swelling has increased in both in the past year, almost a year after blood clot. I can't take the water pull as it puts every muscle in my feet, shins and calves into spasm and it is incredibly painful and hard o make stop. I do not use salt and already watch for sodium in foods and drinks. My puzzle is why now?
 
 
Answered by Dr. Albana Sejdini 36 minutes later
Brief Answer:
Due to standing position for too long...

Detailed Answer:
Hi,

To respond to your puzzle:

Being busy with your daughter's wedding had forced you to stay standing for longer than your should be. This has aggravated the poor blood flow in the legs blood vessels, making it difficult for blood circulation.

Although at the moment when your angiologist ran Doppler of deep veins did not notice any clot on left calve, we cannot predict when and where the next clot will be!

In your case, the answer is : due to standing position. Blood is accumulated in the peripheral veins (sludge). It is easier for sludge blood to get aggregated and easier to form thrombus and related clinical symptoms.

Hope it answered to your queries!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor